Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having dizziness, chest pain and throat tightness. Do I have anxiety or psychosomatic disorder?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions

Im not sure if it is a psychologist I am looking for but I need to talk to someone.

Since last september I have been having pains or sensation in my chest and I get dizzy occasionally or worry about my breathing. I kept thinking there was issues with my heart. I went to a cardiologist and got loads of tests done and he was happy that I went on about my life not holding back on exercise.

I am recovering reasonably well over the last 2 months but for the occasional worry. I think there is a chance this could be all psychosomatic or possibly anxiety. When I go to exercise I feel like something could happen or that I shouldnt push myself and get a bit dizzy or tight in the chest or my throat would get tight. I would really like some help on how to get over this and believe in my doctors diagnosis, if that is what I should do?

Posted Wed, 10 Apr 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 6 hours later
I understand your concern with the symptoms. As you mentioned your symptoms fit into an anxiety disorder or a psychosomatic disorder like somatisation disorder with anxiety symptoms. I also realise you have distorted negative cognitions/thinking particularly when you want to exercise. I would suggest you start meditation/yoga along with breathing relaxation exercises. Avoid tea/coffee/carbonated beverages. You might benefit from cognitive behavioural therapy by a clinical psychologist to improve your confidence. As a last resort, if required anti-anxiety medication can be started after a psychiatric evaluation. Wish you good health.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor